Oregon, 2008Flood in Oregon, January 9 to 10, 2008
January 9 to 10, 2008 · NWS MFR · 1 event in 1 county or zone
Heavy precipitation caused a minimal flood event on the Coquille River at Coquille on 01/10/08. A Flood Warning was issued for the Coquille River at Coquille at 09/0952 PST, effective from the afternoon of 01/09 until the evening of 01/10.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy precipitation caused a minimal flood event on the Coquille River at Coquille on 01/10/08. A Flood Warning was issued for the Coquille River at Coquille at 09/0952 PST, effective from the afternoon of 01/09 until the evening of 01/10. It was cancelled at 10/1025 PST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 9, 8:10 PM PST, 3 hours 35 minutes earlier.
Area forecast discussion, Jan 9, 8:10 PM PST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
810 PM PST WED JAN 9 2008
.SHORT TERM...A 140 KNOT UPPER JET WITH AN OCCLUDED FRONT
IS BRINGING RAIN WITH SNOW ABOVE 3000 FEET TO THE REGION.
WINDS AT THE COAST ARE AROUND 30 MPH WITH GUSTS TO NEAR 50 MPH.
SO FAR WINDS HAVE BEEN BELOW WARNING CRITERIA BUT THEY COULD
INCREASE A LITTLE IN THE NEXT FEW HOURS. SNOW FALL RATES SEEM
TO BE LIGHT TO MODERATE IN MOST SPOTS. LATER TONIGHT THE
FRONT MOVES THROUGH AND PRECIPITATION RATES DIMINISH IN SHOWERS.
THURSDAY THE CASCADES WILL BE IN LINE FOR SEVERAL MORE INCHES OF
SNOW IN UNSETTLED ONSHORE FLOW WITH NUMEROUS SHOWERS ELSEWHERE
MAINLY WEST OF THE CASCADES. THINGS LOOKS TO DRY OUT CONSIDERABLY
FRIDAY...BUT ANOTHER WEAK SYSTEM IS FORECAST IN FRIDAY NIGHT
THROUGH SATURDAY WITH A BIT MORE RAIN AND SNOW. DONT ANTICIPATE
ANY HEADLINES HERE. RIDGING AND IMPROVING WEATHER SATURDAY NIGHT.
STAVISH
&&
.LONG TERM...SUNDAY JANUARY 13TH THROUGH WEDNESDAY NIGHT JANUARY
17TH...12Z MODEL SOLUTIONS ARE WELL AGREED ON THE GENERAL WEATHER
SITUATION THROUGH THE PERIOD EXCEPT MONDAY THROUGH WEDNESDAY...WHEN
A COLD FRONT IS EXPECTED TO APPROACH AND...POSSIBLY...MOVE THROUGH
THE AREA FROM THE NORTHWEST.
HIGH PRESSURE ON SUNDAY IS EXPECTED TO RECEDE TO THE ROCKIES ON
MONDAY AS A COLD FRONT APPROACHES FROM THE NORTH. BOTH THE GFS AND
ECMWF 12Z RUNS INDICATE THIS FRONT BLASTING THROUGH THE AREA WITH A
SIGNIFICANT COOL DOWN AS MODIFIED POLAR AIR SPILLS IN FROM THE NORTH.
GIVEN THE PATTERN...HAVE DOUBTS THAT THE FRONT MONDAY INTO TUESDAY
WILL BE AS FAST OR AS STRONG AS THE 12Z GFS AND ECMWF SOLUTIONS
INDICATED. PREFER A BLEND OF THE CANADIAN SOLUTION WITH THE GFS AND
ECMWF...SLOWING AND WEAKENING THE SYSTEM AS TWO AREAS OF HIGH
PRESSURE ERODE THE BOUNDARY. HIGH PRESSURE AT THAT TIME WILL BE
CENTERED OVER THE NORTHERN ROCKIES AND SOUTHERN GULF OF ALASKA AND
THE GULF OF ALASKA HIGH WILL BE IN THE PROCESS OF ATTEMPTING TO
MERGE WITH THE RIDGE OVER THE ROCKIES. THE CANADIAN MODEL INDICATES
THE SITUATION OVER THE SOUTHERN GULF OF ALASKA TO EVOLVE INTO A REX
BLOCK WITH THE FRONT PUSHING DOWN THE COAST TIED TO THE LOW SOUTH OF
THE HIGH. FRONTS TYPICALLY MOVING IN FROM THE NORTH DO NOT USUALLY
PACK MUCH MOISTURE...TOO. SO...FOR NOW HAVE INDICATED SLIGHT CHANCE
TO CHANCE POPS AS COURTESY TO OUR USUALLY FAVORED GUIDANCE...BUT
LEFT THEM UNDER 50 PERCENT UNTIL THE CANADIAN BRINGS SOME PRECIP
INTO THE WATERS. NCEP IS CURRENTLY INDICATING A 4 OUT OF 5 LEVEL OF
CONFIDENCE THAT DRIER THAN NORMAL CONDITIONS WILL THEN PERSIST
THROUGH AT LEAST THE 23RD AS THE REX BLOCK SETS UP. STILL NOT
TOTALLY CONVINCED...BUT THIS DOES SEEM TO BE THE MOST LIKELY
SCENARIO IN THE FAR EXTENDED AT THIS TIME. BTL
&&
.AVIATION...THE INCOMING FRONT WILL CAUSE CONDITIONS TO GENERALLY
DETERIORATE TONIGHT THROUGH EARLY THURSDAY. A WARM FRONT PUSHING
INTO THE AREA WILL CAUSE MOST AREAS TO BECOME MVFR WITH TERRAIN
OBSCURATIONS TONIGHT. IFR TO LIFR WILL LIKELY DEVELOP OVER THE
HIGH TERRAIN AND EAST SIDE TONIGHT AS SNOW MOVES IN. THE SNOW
LEVELS WILL RISE TOMORROW WHICH WILL CAUSE MVFR...IFR...AND LIFR
CONDITIONS TO PERSIST...THOUGH SOME IMPROVEMENT WILL OCCUR ACROSS
THE EAST SIDE IN THE AFTERNOON. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SNOW AND BLOWING SNOW ADVISORY UNTIL 6 AM PST THURSDAY FOR
ORZ027-ORZ029-ORZ030.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY
FOR ORZ021-ORZ022.
CA...WINTER STORM WARNING UNTIL 10 AM PST THURSDAY FOR CAZ080-CAZ082-
CAZ083 ABOVE 3500 FEET.
WIND ADVISORY UNTIL 4 AM PST THURSDAY FOR CAZ081.
PACIFIC COASTAL WATERS...GALE WARNING FROM 7 PM THIS EVENING TO 4 AM
PST THURSDAY FOR PZZ350-PZZ356.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST THURSDAY FOR
PZZ350-PZZ356-PZZ370-PZZ376.
GALE WARNING UNTIL 1 AM PST THURSDAY FOR PZZ370-PZZ376.Hazardous weather outlook, Jan 9, 10:57 AM PST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1057 AM PST WED JAN 9 2008
ORZ021-101200-
SOUTH CENTRAL OREGON COAST-
1057 AM PST WED JAN 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING IN EFFECT FROM 6 PM PST. SEE HIGH WIND WARNING
PRODUCT FOR DETAILS. FLOOD WARNING FOR THE COQUILLE RIVER AT
COQUILLE FROM THIS AFTERNOON. SEE FLOOD WARNING FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HIGH WIND WARNING CONTINUES TO 4 AM THURSDAY. FLOOD WARNING FOR
THE COQUILLE RIVER AT COQUILLE CONTINUES TO LATE THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ022-101200-
CURRY COUNTY COAST-
1057 AM PST WED JAN 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM PST THIS EVENING. SEE
HIGH WIND WARNING FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-101200-
CENTRAL SISKIYOU COUNTY-
1057 AM PST WED JAN 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
WIND ADVISORY IN EFFECT FROM 4 PM PST. SEE WIND ADVISORY FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WIND ADVISORY CONTINUES TO 4 AM PST THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ080-082-083-101200-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
1057 AM PST WED JAN 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
WINTER STORM WARNING IN EFFECT FROM 4 PM PST. SEE WINTER WEATHER
MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINTER STORM WARNING CONTINUES TO 10 AM PST THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ027-029-030-101200-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SOUTH CENTRAL OREGON CASCADES-
1057 AM PST WED JAN 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 4 PM PST. SEE WINTER
WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SUGDEN
In the hours before
Local storm report, Jan 9, 8:21 PM PST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
821 PM PST WED JAN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HEAVY SNOW 2 NNW KLAMATH FALLS 42.25N 121.78W
01/09/2008 E2.0 INCH KLAMATH OR TRAINED SPOTTER
2 INCHES NEW SINCE 3 PM
&&
SVENLocal storm report, Jan 9, 8:22 PM PST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
822 PM PST WED JAN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HEAVY SNOW N DORRIS 41.97N 121.92W
01/09/2008 M4.0 INCH SISKIYOU CA TRAINED SPOTTER
4 INCHES NEW SINCE 4 PM...SNOWING STEADY
&&
SVENLocal storm report, Jan 9, 10:33 PM PST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1033 PM PST WED JAN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HEAVY SNOW N MOUNT SHASTA 41.32N 122.31W
01/09/2008 M1.0 INCH SISKIYOU CA TRAINED SPOTTER
1 INCH NEW SINCE 2130 PST
&&
SVENFlood, Coos
- When
- January 9, 11:45 PM PST to January 10, 4:30 AM PST
- Where
- Coos County, 1 mi W of Coquille to 2 mi SE of Coquille
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 43.180, -124.200
The Coquille River at Coquille met or exceeded flood stage (21.0 feet) during this interval. The river crested at 21.02 feet at 10/0100 PST.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Florida, January 9, 20085 deaths · 38 injured · 1 event
- High Wind in New York, January 9, 2008$3.8 million · 64 kt wind · 12 events
- Damaging Winds in New York, January 9, 2008$450,000 · 65 kt wind · 36 events
- Damaging Winds and High Wind in Ohio, January 9, 2008$582,000 · 75 kt wind · 30 events
- High Wind in New York, January 9, 2008$950,000 · 60 kt wind · 7 events
- High Wind in Ohio, January 9, 2008$635,000 · 50 kt wind · 11 events
- Strong Wind in Vermont, January 9, 2008$160,000 · 16 events
- High Wind in West Virginia, January 9, 2008$250,000 · 50 kt wind · 5 events
- Damaging Winds and High Wind in Pennsylvania, January 9, 2008$60,000 · 73 kt wind · 6 events
- Strong Wind in New York, January 9, 2008$50,000 · 2 events
- High Wind in Ohio, January 9, 2008$28,000 · 50 kt wind · 3 events
- Strong Wind in New Jersey, January 9, 2008$13,000 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67859.